Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 126, NWS Des Moines, IA

June 3, 2014Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 3, 2014, 3:47 PM CDT for Taylor County, Iowa. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 3:47 PM CDT (20:47 UTC)
Expired
Jun 3, 2014, 4:45 PM CDT
In force
58 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

County Taylor County, IA

The radar

The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:20 PM CDTHAIL 211 Se Clarinda, IAGOLF BALL TO PING PONG BALL SIZED HAIL FALLING IN SIAM...WITH UP TO TWO INCH DIAMETER HAIL JUST SOUTHWEST OF THERE IN EXTREME SOUTHWEST TAYLOR COUNTY.
Jun 3, 4:48 PM CDTHAIL 1Bedford, IAHAIL UP TO QUARTER SIZED FALLING IN BEDFORD...ALREADY COVERING THE GROUND AND STILL GETTING LARGER.
Jun 3, 4:55 PM CDTHAIL 0.88Blockton, IABRIEF NICKEL SIZED HAIL REPORTED IN BLOCKTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS53 KDMX 032047
SVRDMX
IAC173-032145-
/O.NEW.KDMX.SV.W.0126.140603T2047Z-140603T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 445 PM CDT

* AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  CLARINDA...OR 16 MILES WEST OF BEDFORD...MOVING EAST AT 40 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...BLOCKTON...CONWAY...ATHELSTAN...LAKE OF THREE FIRES STATE
  PARK AND BEDFORD MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.

LAT...LON 4057 9487 4058 9492 4072 9491 4077 9448
      4057 9447
TIME...MOT...LOC 2047Z 265DEG 33KT 4061 9502 

HAIL...2.50IN
WIND...60MPH

$$

JOHNSON
3 follow-up statements
346 
WWUS53 KDMX 032102
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT TUE JUN 3 2014

IAC173-032145-
/O.CON.KDMX.SV.W.0126.000000T0000Z-140603T2145Z/
TAYLOR IA-
402 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN TAYLOR COUNTY...

AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF HOPKINS...OR 11 MILES WEST OF BEDFORD...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEDFORD...BLOCKTON...CONWAY...ATHELSTAN...LAKE OF THREE FIRES STATE
PARK AND BEDFORD MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.

LAT...LON 4057 9487 4058 9492 4072 9491 4077 9448
      4057 9447
TIME...MOT...LOC 2102Z 267DEG 23KT 4061 9493 

HAIL...1.75IN
WIND...60MPH

$$

JOHNSON
257 
WWUS53 KDMX 032120
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT TUE JUN 3 2014

IAC173-032145-
/O.CON.KDMX.SV.W.0126.000000T0000Z-140603T2145Z/
TAYLOR IA-
420 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN TAYLOR COUNTY...

AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOPKINS...OR 6
MILES SOUTHWEST OF BEDFORD...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEDFORD...BLOCKTON...CONWAY...ATHELSTAN...LAKE OF THREE FIRES STATE
PARK AND BEDFORD MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.

LAT...LON 4057 9487 4058 9492 4072 9491 4077 9448
      4057 9447
TIME...MOT...LOC 2120Z 267DEG 23KT 4060 9481 

HAIL...1.75IN
WIND...60MPH

$$

JOHNSON
276 
WWUS53 KDMX 032131 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
431 PM CDT TUE JUN 3 2014

IAC173-032145-
/O.CON.KDMX.SV.W.0126.000000T0000Z-140603T2145Z/
TAYLOR IA-
431 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN TAYLOR COUNTY...

AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BEDFORD...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 420 PM...GOLF BALL HAIL WAS REPORTED IN 
SOUTHWEST TAYLOR COUNTY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEDFORD...BLOCKTON...CONWAY...ATHELSTAN...LAKE OF THREE FIRES STATE
PARK AND BEDFORD MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.

LAT...LON 4057 9487 4058 9491 4072 9491 4077 9448
      4057 9447
TIME...MOT...LOC 2130Z 266DEG 27KT 4060 9474 

HAIL...1.75IN
WIND...60MPH

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:17 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 1:17 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
117 PM CDT TUE JUN 3 2014

.SHORT TERM /TODAY/...
ISSUED AT 407 AM CDT TUE JUN 3 2014

WEAK HIGH PRESSURE WILL TRAVERSE THE STATE TODAY WITH A QUITE DAY
FOR THE MOST PART.  AS THE AXIS PASSES EAST...MOISTURE RETURN WILL
BE QUITE RAPID WITH THE RETURNING WARM FRONT  WILL SLOW DOWN THE
ONSET OF THUNDERSTORM DEVELOPMENT A LITTLE FROM THE PREVIOUS
FORECAST WITH ONLY THE FAR WESTERN COUNTIES AFFECTED LATE THIS
AFTERNOON.  ONCE INITIATION TAKES PLACE...DEVELOPMENT AND SPREADING
IS EXPECTED TO BE RAPID WITH THE POTENTIAL OF THE FIRST SEVERE
WEATHER TAKING PLACE WITH AN HOUR OR SO OF INITIATION.  WENT A
LITTLE ABOVE MOS TEMPS AGAIN TODAY...FITTING WITH THE TREND OF THE
PAST SEVERAL DAYS.

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 407 AM CDT TUE JUN 3 2014

MAIN FORECAST CONCERN WAS FOCUSED ON HEAVY RAIN AND SEVERE
WEATHER POTENTIAL TONIGHT INTO EARLY WEDNESDAY MORNING. THE
03.00Z MODEL RUNS ARE IN BETTER AGREEMENT WITH THE EXCEPTION OF
THE NAM BEING THE FARTHEST NORTH WITH THE HEAVY PRECIP SHIELD
TONIGHT. UTILIZED A GFS/ECMWF/SREF BLEND TONIGHT INTO WEDNESDAY
AS THE 03.00Z NAM REMAINS THE OUTLIER. HOWEVER...THE 03.06Z HAS
COME INTO A LITTLE BETTER AGREEMENT WITH THE 03.00Z GFS/ECMWF.

TONIGHT THROUGH WEDNESDAY...STRONG 500MB SHORTWAVE WILL EJECT OUT
OF THE CENTRAL ROCKIES AND QUICKLY PUSH EAST THROUGH THE CENTRAL
PLAINS TODAY. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER WESTERN
NE/WESTERN KS/EASTERN CO TODAY WITH A WARM FRONT EXTENDING FROM
NORTHEAST NE THROUGH CENTRAL IOWA. CUT BACK ON TIMING OF POPS
TONIGHT AS INITIATION LOOKS BE AROUND 21Z TO 00Z IN FAR NORTHEAST
NE AND SOUTHEAST SD BUT WILL QUICKLY MOVE INTO WESTERN IOWA
BETWEEN 00Z AND 03Z WEDNESDAY. PER 06Z SPC DISCUSSION...AGREE
WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS AS STORMS LOOK TO
EVOLVE INTO BOWING SEGMENTS AS THEY WILL FOLLOW THE INSTABILITY
AXIS ORIENTED EAST-SOUTHEAST ACROSS CENTRAL TO SOUTHERN IOWA
TONIGHT. 0-3KM SHEAR VALUES IN THE 40 TO 50 KNOT RANGE AND THE
DEEP LAYER SHEAR FROM 50 TO NEAR 75 KNOTS BY LATE THIS EVENING.
CERTAINLY LARGE HAIL WILL ACCOMPANY THIS STRONG WIND AND CANNOT
RULE OUT THE TORNADO THREAT WITH THE HODOGRAPH DEPICTING THE
CLASSIC SICKLE SHAPE BY AROUND 01Z TONIGHT AT CRL. HAVE SEVERE
THREAT MENTIONED ALONG AND SOUTH OF I-80 THROUGH 06Z TONIGHT
BEFORE STORMS TRANSITION INTO MORE OF A HEAVY RAIN THREAT AND
CONFIDENCE DECREASES OVERNIGHT WITH THE SEVERE POTENTIAL.

AS MENTIONED...IN ADDITION TO THE SEVERE WEATHER THREAT...VERY
HEAVY RAIN IS HIGHLY LIKELY. IMPRESSIVE MOISTURE TRANSPORT AND
ISENTROPIC UPGLIDE ALONG THE 305K TO 315K ISENTROPIC SURFACE
TONIGHT INTO THE OVERNIGHT HOURS INTO CENTRAL IOWA. STRONG
THETA-E ADVECTION BETWEEN THE SURFACE TO 700MB AND CORFIDI
VECTORS WOULD SUGGEST TRAINING THUNDERSTORMS BY LATE THIS EVENING
INTO EARLY WEDNESDAY MORNING. WARM LAYER CLOUD DEPTHS INCREASE TO
12500FT TO JUST OVER 13KFT SOUTH OF I-80 WITH PRECIPITABLE WATER
IN THE 1.5 TO 2.25 INCHES. VERY EFFICIENT RAIN PRODUCERS
ANTICIPATED TONIGHT INTO THE OVERNIGHT HOURS AND ISSUED FLASH
FLOOD WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA.

THURSDAY THROUGH MONDAY...COOLER AND DRIER CONDITIONS EXPECTED ON
THURSDAY AND FRIDAY BEFORE ANOTHER SHORTWAVE AND ASSOCIATED SURFACE
LOW PUSH ACROSS THE CENTRAL U.S. ECMWF AND GFS ARE IN DECENT
AGREEMENT WITH THE TIMING...BUT THE GFS IS A BIT FURTHER NORTH WITH
SURFACE LOW TRACK.

&&

.AVIATION...03/18Z
ISSUED AT 109 PM CDT TUE JUN 3 2014

PRIMARY AVIATION THREAT THROUGH THE PERIOD WILL BE THUNDERSTORM
POTENTIAL AND LOCATIONS AND STRONG THUNDERSTORM WINDS OVER THE
SOUTH. VFR CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON WITH
THUNDERSTORMS BECOMING MORE WIDESPREAD THIS EVENING AND OVERNIGHT.
POTENTIAL FOR MVFR/IFR STRATUS TO LINGER POST CONVECTION THROUGH
WEDNESDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 407 AM CDT TUE JUN 3 2014

PRECIPITATION RATES OF 3 TO 5 INCHES PER HOUR WILL BE WIDESPREAD
ACROSS CENTRAL TO SOUTHERN IOWA LATE THIS EVENING. QPF AMOUNTS
LOOK TO RANGE IN THE 2 TO 4 INCHES IN A SHORT TIME FRAME. COULD
POSSIBLY SEE A FEW ISOLATED 5 INCH OR GREATER AMOUNTS AS WELL.
THE FLASH FLOOD WATCH BEGINS AT 01Z WEDNESDAY AND ENDS AT 13Z
WEDNESDAY. FROM 03Z TO 09Z IS THE PERIOD OF HIGHEST CONFIDENCE
WHEN THE HEAVIEST RAINFALL WILL OCCUR. POTENTIALLY COULD SEE
WIDESPREAD FLASH FLOODING ISSUES OVER CENTRAL TO SOUTHERN IOWA.

SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE
LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES
MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD
HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS
WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK
102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-
CASS-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER.

&&

SHORT TERM...MS JUN 14
LONG TERM...PODRAZIK
AVIATION...DONAVON
HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 3, 4:38 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
438 AM CDT TUE JUN 3 2014

IAZ057>062-070>075-081>086-092>097-041000-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
438 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST LATE THIS
AFTERNOON INTO THE EVENING. DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE
HAIL UP TO THE SIZE OF BASEBALLS...AND NIGHT TIME TORNADOES ARE
ALL POSSIBLE BY THIS EVENING AND INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE FORECAST TO PERSIST
INTO WEDNESDAY AFTERNOON...MAINLY EAST OF INTERSTATE 35.
ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST
SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE
SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TONIGHT INTO WEDNESDAY
MORNING...AND POSSIBLE OVER THE WEEKEND.

IAZ004>007-015>017-023>028-033>039-044>050-041000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
438 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO
EARLY WEDNESDAY MORNING. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED NIGHT TIME TORNADOES WILL BE POSSIBLE. IN ADDITION...VERY
HEAVY RAIN IS EXPECTED AND MAY LEAD TO AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL LINGER INTO WEDNESDAY
MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM
CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY.
HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT INTO WEDNESDAY MORNING...AND
POSSIBLE OVER THE WEEKEND.

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:17 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Calhoun and 32 more23 hr
Jun 3, 10:39 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 3, 4:20 PM CDTSevere Thunderstorm WarningDMXCrawford28 min
Jun 3, 4:26 PM CDTSevere Thunderstorm WarningDMXRinggold64 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass78 min
Jun 3, 4:43 PM CDTSevere Thunderstorm WarningDMXTaylor35 min
Jun 3, 5:27 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold63 min
Jun 3, 5:33 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Jun 3, 5:56 PM CDTSevere Thunderstorm WarningDMXAdair, Cass31 min
Jun 3, 6:10 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union65 min
Jun 3, 6:30 PM CDTFlash Flood WarningDMXAdair, Adams, Cass, Union6 hr
Jun 3, 6:56 PM CDTTornado WarningDMXRinggold22 min
Jun 3, 6:57 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.